Alert archive / Oklahoma / River Flood Warnings in 2018

River Flood Warning 20, NWS Tulsa, OK

March 27, 2018Creek County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Mar 27, 2018, 7:56 AM CDT for Creek County, Oklahoma. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Mar 27, 2018, 7:56 AM CDT (12:56 UTC)
Expired
Mar 28, 2018, 7:34 AM CDT
In force
24 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Creek County, OK

The radar

The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Polecat Creek near Sapulpa (SPCO2).

Action stage
21 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07165508, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

902 
WGUS44 KTSA 271256
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
756 AM CDT Tue Mar 27 2018


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Polecat Creek near Sapulpa affecting Creek County. 
  
OKC037-272055-
/O.NEW.KTSA.FL.W.0020.180327T1256Z-180328T1234Z/
/SPCO2.1.ER.000000T0000Z.180327T1800Z.180328T0634Z.NO/
756 AM CDT Tue Mar 27 2018

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Polecat Creek near Sapulpa
* until Wednesday morning, or until the warning is cancelled.
* Flood stage is 21.0 feet.
* Forecast...The river is forecast to have a maximum value of 24.6 
  feet this afternoon.
* Impact...At 25.0 feet, moderate flooding affects pasturelands and 
  oil fields between Sapulpa and the Tulsa County line. Barns and 
  other outbuildings experience minor flooding.
 
&&
 
LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615

$$
2 follow-up statements
338 
WGUS84 KTSA 271951
FLSTSA
Flood Statement
National Weather Service Tulsa OK
251 PM CDT Tue Mar 27 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Polecat Creek near Sapulpa affecting Creek County. 
  
OKC037-280351-
/O.EXT.KTSA.FL.W.0020.000000T0000Z-180328T0702Z/
/SPCO2.1.ER.180327T2310Z.180328T0000Z.180328T0102Z.NO/
251 PM CDT Tue Mar 27 2018

The Flood Warning continues for
  The Polecat Creek near Sapulpa.
* until late tonight, or until the warning is cancelled.
* At  1:24 PM Tuesday, the stage was 18.10 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The Polecat Creek near Sapulpa is expected to rise above
  flood stage this evening and continue to rise to near 21.5 feet  
  this evening. The river is expected to fall below flood stage late 
  this evening.
* Impact...At 22.0 feet, minor flooding of pasturelands and oil fields
  occurs.
 
&&
 
LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615

$$
416 
WGUS44 KTSA 280113
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
813 PM CDT Tue Mar 27 2018

...The Flood Warning has been cancelled for the following rivers in 
Oklahoma...

  Polecat Creek near Sapulpa affecting Creek County. 

OKC037-280143-
/O.CAN.KTSA.FL.W.0020.000000T0000Z-180328T0702Z/
/SPCO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
813 PM CDT Tue Mar 27 2018

* At  5:03 PM Tuesday, the stage was 19.00 feet.
* Flood stage is 21.0 feet.
* No flooding is currently forecast.
* Impact...At 21.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 27, 6:24 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Mar 27, 6:24 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
624 AM CDT Tue Mar 27 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widepsread showers/thunderstorms along with IFR conditions will
persist through the morning, with the heaviest rainfall shifting
into southeast Oklahoma and west cental Arkansas by early afternoon.
The bulk of the rainfall will shift southeast of the area this
evening although MVFR/IFR cigs will likely continue into the
overnight hours.

&&

.PREV DISCUSSION... /Issued 300 AM CDT Tue Mar 27 2018/

DISCUSSION...
Main forecast concern is ongoing heavy rain and flooding potential
across most of eastern Oklahoma and all of northwest and west
central Arkansas. The existing Flood Watch will remain unchanged
with this forecast package but would expect that the day shift
could begin trimming the northern edges of it.

Slow-moving cold front has made some, but not a lot of progress
into the forecast area early this morning, currently stretching
from central portions of Creek County northeastward to near
Bartlesville and northeast of Nowata. Additional showers and
thunderstorms have begun to develop along the cold front during
the past hour, a trend that should continue through the rest of
the morning. This activity will move over areas that saw between 1
and 2 inches of rain late yesterday evening and earlier this
morning. Also, thunderstorms presently in portions of western
north Texas will make a run at parts of east central and southeast
Oklahoma later this morning, posing a heavy rain and flooding
threat as well. The axis of heavy rain will shift southward
through the day with the front, leaving mainly light to moderate
rainfall potential behind it. The bulk of the heavy rain potential
still looks to be southeast of the area by this evening so the
timing of the Flood Watch looks good for now for the southeastern
counties.

In addition to the heavy rain and flood threats, instability will
increase this afternoon in advance of the front across portions
of southeast Oklahoma, leading to a small severe thunderstorm
threat.

The front is expected to stall for a short time just to the
southeast of the area until the upper disturbance finally swings
past late tomorrow. This will keep rain chances high, although
overall amounts will be lower by that point.

Surface high pressure will move into the area to close out the
work week, bringing a brief break in the wet weather. Another
round of thunderstorms and below normal temperatures will
accompany another cold front this weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   53  42  59  45 / 100  20  30  40
FSM   65  51  62  49 / 100  90  70  50
MLC   62  47  59  45 / 100  70  70  30
BVO   50  40  59  42 /  90  20  20  40
FYV   60  46  60  44 / 100  60  60  60
BYV   60  44  59  45 / 100  60  60  60
MKO   59  44  59  45 / 100  50  60  50
MIO   52  42  60  43 /  90  20  30  50
F10   57  44  57  44 / 100  40  60  40
HHW   70  52  63  49 / 100 100  80  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ049-053-057-058-060>076.

AR...Flood Watch through this evening for ARZ001-002-010-011-019-020-
     029.

&&

AVIATION.....18
Hazardous weather outlook, Mar 27, 4:52 AM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 AM CDT Tue Mar 27 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 AM CDT Tue Mar 27 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and west central Arkansas.
	ONSET...This morning.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast of Interstate 44.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Southeast of Interstate 44.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers and thunderstorms will continue this morning
across much of eastern Oklahoma and northwest Arkansas. This activity
will eventually shift farther southeast into southeast Oklahoma
and west central Arkansas by later this morning or early afternoon
as a cold front sags south. A few of the storms could become strong
to marginally severe, with large hail and gusty winds being the main
threat.

The threat of heavy rainfall and flooding will persist through the day
with an additional 2 to 4 inches of rain possible. A Flood Watch
remains in effect for most of the area through 7 pm.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY...Thunderstorm Potential.
SUNDAY and Monday...No Hazards.

EXTENDED DISCUSSION...
Additional showers and thunderstorms are possible by Wednesday as
the primary upper system approaches the region. Drier weather is
expected the remainder of the week, with rain returning to the
forecast by Saturday as the next front drops into the southern
Plains.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 9:21 PM CDTSpecial Weather StatementTSAPittsburg39 min
Mar 26, 10:49 PM CDTSpecial Weather StatementTSATulsa26 min
Mar 26, 11:16 PM CDTSpecial Weather StatementTSAMayes29 min
Mar 27, 7:23 AM CDTAreal Flood AdvisoryTSACherokee, Delaware, Mayes, Rogers, Wagoner3 hr
Mar 27, 7:31 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Muskogee, Pittsburg, Sequoyah7 hr
Mar 27, 8:53 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Sequoyah8 hr
Mar 27, 9:30 AM CDTAreal Flood AdvisoryTSALeFlore, Sequoyah8 hr
Mar 27, 10:14 AM CDTAreal Flood AdvisoryTSADelaware7 hr
Mar 27, 10:17 AM CDTAreal Flood AdvisoryTSACherokee, Delaware, Mayes, Rogers, Wagoner7 hr
Mar 27, 12:34 PM CDTRiver Flood AdvisoryTSACherokee, Delaware20 hr
Mar 27, 2:43 PM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware41 hr
Mar 27, 2:56 PM CDTRiver Flood AdvisoryTSASequoyah19 hr

Nearby

River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.